| Model Number |
174209 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
08/08/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, prior to laparoscopic sigmoidectomy, the nurse opened the packaging and checked the device.Slide lever and shaft was found disengaged and the tip was not being able to put in.They used another device to continue.There was no patient involvement.
Additional Manufacturer Narrative
Additional information: evaluation summary: post market vigilance (pmv) led an evaluation of one device.Inner shaft had disengaged from retraction slider; there was no sign of deformation or breakage.The knob component was inspected using a microscope and no indentation around the knob hole was observed.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, a manufacturing fault was identified during product analysis.The root cause of the observed condition was determined to be a result of a manufacturing activity.The root cause maybe due to the lack of inspection of the pin to determine proper assembly of the pin after the pin insert machine places the pin inside of the center rod ¿ knob assembly.Due to the fixative nature of the center rod component inside of knob hole, the retraction of the device can be performed and the person assembling would falsely deduce the presence of pin inside of the assembly without it being present.Improvements have been initiated to mitigate this condition.If information is provided in the future, a supplemental report will be issued.